Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 29, NWS Pueblo, CO

June 5, 2006Huerfano County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2006, 9:29 PM MDT for Huerfano County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2006, 9:29 PM MDT (03:29 UTC)
Expired
Jun 5, 2006, 10:18 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
4024 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 060329
SVRPUB
COC055-060430-
/O.NEW.KPUB.SV.W.0029.060606T0329Z-060606T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
929 PM MDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1030 PM MDT...

* AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EAST CENTRAL HUERFANO COUNTY...OR ABOUT 37
  MILES NORTH OF TRINIDAD...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3780 10463 3770 10483 3748 10470 3768 10450

$$
4 follow-up statements
000 
WWUS55 KPUB 060339
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
939 PM MDT MON JUN 5 2006

COC055-060430-
/O.CON.KPUB.SV.W.0029.000000T0000Z-060606T0430Z/
HUERFANO CO-
939 PM MDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR EAST CENTRAL HUERFANO COUNTY...

AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES EAST OF WALSENBURG...OR ABOUT 35 
MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3780 10463 3770 10483 3748 10470 3768 10450

$$
000 
WWUS55 KPUB 060346
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT MON JUN 5 2006

COC055-060430-
/O.CON.KPUB.SV.W.0029.000000T0000Z-060606T0430Z/
HUERFANO CO-
946 PM MDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR EAST CENTRAL HUERFANO COUNTY...

AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 8 MILES EAST OF WALSENBURG...OR ABOUT 34
MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3780 10463 3770 10483 3748 10470 3768 10450

$$
000 
WWUS55 KPUB 060401
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1001 PM MDT MON JUN 5 2006

COC055-060430-
/O.CON.KPUB.SV.W.0029.000000T0000Z-060606T0430Z/
HUERFANO CO-
1001 PM MDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR EAST CENTRAL HUERFANO COUNTY...

AT 958 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 10 MILES EAST OF WALSENBURG...OR ABOUT 30
MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT 10 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE 
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST 
PROTECTION.

LAT...LON 3780 10463 3770 10483 3748 10470 3768 10450

$$
000 
WWUS55 KPUB 060418
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1018 PM MDT MON JUN 5 2006

COC055-060428-
/O.CAN.KPUB.SV.W.0029.000000T0000Z-060606T0430Z/
HUERFANO CO-
1018 PM MDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL HUERFANO COUNTY...BECAUSE THE IMMEDIATE THREAT OF SEVERE
WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3780 10463 3770 10483 3748 10470 3768 10450

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:22 PM MDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jun 5, 3:22 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT MON JUN 5 2006

.SHORT TERM...
(TONIGHT AND TUESDAY)

...A FEW STRONG STORMS OVER THE PLAINS TONIGHT AND TOMORROW...
...HOT WEATHER TO CONTINUE TOMORROW AFTERNOON...

AS ANTICIPATED...A VERY WARM TO HOT DAY ACROSS SERN CO TODAY. SO FAR
LOOKS AS THOUGH KCOS HAS BROKEN ITS OLD RECORD AND KPUB HAS
EITHER TIED OR BROKEN THE DAILY RECORD...WITH TEMPS SOARING WELL
INTO THE 90S. EVEN THE MTS ARE READING IN THE 70S AND 80S TODAY.

POTENTIALLY ACTIVE EVENING AHEAD AS CAP SLOWLY WEAKENS OVER THE
PLAINS THIS AFTERNOON. MORNING MCS OVER KS LEFT OUTFLOW AND HIGHER
MOISTURE OVER THE PLAINS...AND AS OF MID AFTERNOON DEWS ARE STILL HOLDING
IN THE MID-UPPER 50S OVER NE CWA COUNTIES. A SHORTWAVE WILL MOVE THROUGH
NE CO THIS EVENING AND WILL HELP INCREASE THE CHANCE OF ISOLD-SCT
THUNDERSTORM ACTIVITY. SHEAR PROFILES SUPPORT AT LEAST THE
POSSIBILITY OF A HIGH-BASED SUPERCELL OR TWO. CONVECTIVE COVERAGE
WILL DEPEND ON HOW QUICKLY SUBSIDENCE FROM EASTWARD-MOVING RIDGE IS
ABLE TO CUT THINGS OFF THIS EVENING. HAVE BUMPED POPS UP SLIGHTLY OVER
THE PLAINS THOUGH TO ACCOUNT FOR BETTER THERMODYNAMICS.

MORE ACTION LIKELY TOMORROW AS MOISTURE LOOKS A LITTLE BETTER
ENTRENCHED. UPPER WINDS LOOK FAIRLY LIGHT HOWEVER...SO MAIN
CONVECTIVE MODE WILL LIKELY BE MULTICELLULAR. STORMS WILL FIRE OVER
THE E SLOPES AS MOISTURE ADVECTS NWD AROUND THE WRN PERIPHERY OF A
700 MB RIDGE. A SEVERE PULSE STORM OR TWO LOOKS POSSIBLE OVER THE
PLAINS IN THE AFTERNOON AND EVE. TEMPS TOMORROW NOT QUITE AS EXTREME
BUT STILL IN THE MUCH-ABOVE AVERAGE TERRITORY AS THE 593 DM RIDGE
PARKS OVER CO. ROSE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

FEW CHANGES TO FORECAST. UPPER RIDGE REMAINS OVER COLORADO FOR
CONTINUED HOT TEMPERATURES. RIDGE SHOULD BE A LITTLE DIRTIER...ALLOWING
AT LEAST ISOLATED DIURNAL CONVECTION EACH DAY.  FORECAST STILL LOOKING
A LITTLE DRIER...WINDIER FOR THE WEEKEND...SO FIRE WEATHER THREAT
MAY ESCALATE BY THEN. UNTIL...THEN RELATIVELY LIGHT WINDS
ALOFT...SHOULD KEEP THE THREAT BELOW CRITERIA FOR HIGHLIGHTS.  FIRE
DANGER REMAINS HIGH...HOWEVER...WITH HOT TEMPERATURES AND DRY FUELS.

SEVERE POTENTIAL CONTINUES TO LOOK ISOLATED FOR THE NEXT FEW
DAYS. SHEAR REMAINS MARGINAL...BUT BOUNDARIES FROM OUTFLOW COULD
JUICE THINGS UP AT TIMES. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/50
Hazardous weather outlook, Jun 5, 9:36 AM MDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION
NATIONAL WEATHER SERVICE PUEBLO CO
936 AM MDT MON JUN 5 2006

COZ058>089-093>099-061915-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
936 AM MDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

OUTFLOW FROM THUNDERSTORMS MOVING THROUGH KANSAS THIS MORNING
HAS INCREASED MOISTURE OVER THE EASTERN PLAINS. THIS WILL RESULT
IN AN INCREASED RISK FOR A SEVERE STORM OR TWO LATE THIS AFTERNOON
AND EVENING. THE PRIMARY RISK FROM ANY STORMS THAT DEVELOP
WILL BE HAIL UP TO 1 INCH DIAMETER AND WIND GUSTS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AROUND 1
INCH IN DIAMETER...WIND GUSTS AROUND 60 MPH...PERIODS OF HEAVY
RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
OVER LARGE SECTIONS OF SOUTHERN COLORADO FROM TUESDAY AFTERNOON
INTO TUESDAY NIGHT...OTHERWISE ISOLATED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO SUNDAY.
INCREASING MOIST UPSLOPE FLOW IS EXPECTED TO DEEPEN THE
ATMOSPHERIC MOISTURE PROFILE OVER SOUTHERN COLORADO FROM TUESDAY
INTO WEDNESDAY AND THIS IS PROJECTED TO INCREASE THUNDERSTORM
ACTIVITY OVER SOUTHERN COLORADO...ESPECIALLY FROM TUESDAY
AFTERNOON INTO WEDNESDAY. THE MAIN THREATS FROM THE STRONGER
THUNDERSTORMS THAT DEVELOP OVER THE REGION FROM WEDNESDAY INTO
SUNDAY WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50
MPH...LOCALLY HEAVY RAINFALL AND HAIL GENERALLY LESS THAN 1/2 INCH
IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE POSSIBLE AFTER 4 PM EAST OF THE INTERSTATE 25 CORRIDOR.

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.